Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 331, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 31, 2014, 6:22 PM CDT for Douglas County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2014, 6:22 PM CDT (23:22 UTC)
- Expired
- Aug 31, 2014, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Douglas County, NE
The radar
The Omaha radar (KOAX), 2 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 31, 3:31 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS53 KOAX 312322
SVROAX
NEC055-010000-
/O.NEW.KOAX.SV.W.0331.140831T2322Z-140901T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
622 PM CDT SUN AUG 31 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 700 PM CDT
* AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VALLEY...OR
21 MILES WEST OF OMAHA...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
VALLEY...WATERLOO...ELKHORN AND BENNINGTON.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 157 AND
167.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHWEST IOWA AND EASTERN NEBRASKA.
LAT...LON 4125 9627 4133 9641 4136 9642 4137 9645
4139 9646 4139 9613
TIME...MOT...LOC 2322Z 290DEG 30KT 4137 9640
HAIL...1.00IN
WIND...70MPH
$$
KERN2 follow-up statements
579
WWUS53 KOAX 312345
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
645 PM CDT SUN AUG 31 2014
NEC055-010000-
/O.CON.KOAX.SV.W.0331.000000T0000Z-140901T0000Z/
DOUGLAS NE-
645 PM CDT SUN AUG 31 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN DOUGLAS COUNTY...
AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELKHORN...OR 9
MILES WEST OF OMAHA...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VALLEY...WATERLOO...ELKHORN AND BENNINGTON.
THIS INCLUDES HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 157 AND
167.
WINDS GUSTED TO 44 MPH AT THE NATIONAL WEATHER SERVICE IN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHWEST IOWA AND EASTERN NEBRASKA.
LAT...LON 4125 9627 4133 9641 4136 9642 4137 9645
4139 9646 4139 9613
TIME...MOT...LOC 2343Z 290DEG 30KT 4131 9618
HAIL...<.75IN
WIND...60MPH
$$
KERN582
WWUS53 KOAX 312350
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT SUN AUG 31 2014
NEC055-010000-
/O.EXP.KOAX.SV.W.0331.000000T0000Z-140901T0000Z/
DOUGLAS NE-
650 PM CDT SUN AUG 31 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DOUGLAS COUNTY
WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHWEST IOWA AND EASTERN NEBRASKA.
LAT...LON 4125 9627 4133 9641 4136 9642 4137 9645
4139 9646 4139 9613
TIME...MOT...LOC 2348Z 290DEG 30KT 4131 9618
$$
KERNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:46 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Aug 31, 2:46 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 246 PM CDT SUN AUG 31 2014 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY) ISSUED AT 245 PM CDT SUN AUG 31 2014 CONVECTION LOOKS LIKELY FOR THE AREA TONIGHT AS A COLD FRONT CURRENTLY ACROSS CENTRAL NEBRASKA INTO EXTREME EASTERN SOUTH DAKOTA MOVES EAST INTO MINNESOTA AND IOWA. LATEST SHORT RANGE MODELS HAVE MOST OF THE ACTIVITY EAST AND SOUTH OF THE AREA BY 06Z. WEAK HIGH PRESSURE MOVES INTO THE AREA ON MONDAY BUT SOME CHANCE OF MORE CONVECTION FOR NORTHERN PARTS OF THE AREA MONDAY EVENING AS ANOTHER WAVE MOVES ACROSS THE REGION. WARMER TEMPERATURES RETURN TUESDAY INTO WEDNESDAY AS BROAD RIDGE ACROSS THE SOUTH BUILDS A BIT TO THE NORTH. SOME SLIGHT POPS IN PLACE WEDNESDAY NIGHT FOR FAR SOUTH ASSOCIATED WITH WARM ADVECTION ZONE ACROSS EASTERN KANSAS AND WESTERN MISSOURI. .LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY) ISSUED AT 245 PM CDT SUN AUG 31 2014 ANOTHER COLD FRONT MOVES INTO THE AREA ON THURSDAY WITH POPS INCREASING INTO THURSDAY NIGHT FOR THE AREA AND CONTINUING INTO FRIDAY FOR SOUTHERN HALF OF THE CWA AS FRONT SAGS SLOWLY SOUTH. EXPECT RAIN TO STAY SOUTH OF THE AREA FRIDAY NIGHT INTO THE WEEKEND AS HIGH PRESSURE BUILDS INTO THE REGION ALONG WITH COOLER TEMPERATURES. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1125 PM CDT SAT AUG 30 2014 VFR CONDITIONS WITH SCATTERED TO BROKEN HIGH CLOUDS ARE FORECAST THROUGH MID MORNING. LOW LEVEL WIND SHEAR IS LIKELY 09Z TO 15Z AT ALL TAF SITES AS SOUTHWESTERLY LOW LEVEL JET KICKS UP TO 40 TO 50KT RANGE. GUSTY SOUTH WINDS 15 TO 25KT ARE EXPECTED AFTER 15Z AHEAD OF A COLD FRONT MOVING INTO EASTERN NEBRASKA. THUNDERSTORMS ARE FORECAST TO FIRE ALONG THAT FRONT AFTER 21Z...MOST LIKELY JUST SOUTHEAST OF KOFK AREA. STRONG STORMS COULD MOVE THROUGH KOMA AND KLNK TAF SITES AFTER 00Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...CHERMOK
Hazardous weather outlook, Aug 31, 4:10 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 410 PM CDT SUN AUG 31 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-011115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 410 PM CDT SUN AUG 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THUNDERSTORM COVERAGE AND STRENGTH WILL INCREASE ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING. SEVERE THUNDERSTORMS ARE LIKELY WITH ISOLATED TORNADOES POSSIBLE THROUGH 700 PM. THE PRIMARY HAZARDS WITH MOST STORMS WILL BE LARGE HAIL AND DAMAGING WINDS AS STORMS CONSOLIDATE INTO A LINE CONFIGURATION BY EARLY THIS EVENING. MINOR FLOODING SHOULD CONTINUE ALONG SOME SMALL STREAMS IN SOUTHEAST NEBRASKA. THAT FLOODING MAY BE AGGRAVATED OR NEW FLOODING COULD DEVELOP TONIGHT DUE TO LOCALLY HEAVY RAIN. THE THUNDERSTORMS ARE THE RESULT OF A COLD FRONT PUSHING INTO EASTERN NEBRASKA LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY NIGHT FOR NORTHERN PARTS OF THE AREA AND FOR THE SOUTH TUESDAY NIGHT. MORE WIDESPREAD STORMS ARE POSSIBLE THURSDAY NIGHT INTO FRIDAY AS ANOTHER COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED DURING THE LATE AFTERNOON AND THIS EVENING. FOBERT
In the hours before
Local storm report, Aug 31, 5:55 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
555 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL 4 N ULYSSES 41.13N 97.20W
08/31/2014 M1.75 INCH BUTLER NE TRAINED SPOTTER
&&
VDEWALDLocal storm report, Aug 31, 5:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
559 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL GARRISON 41.18N 97.16W
08/31/2014 M1.75 INCH BUTLER NE EMERGENCY MNGR
&&
DFOBERTLocal storm report, Aug 31, 6:00 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
600 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HAIL DAVID CITY 41.25N 97.13W
08/31/2014 M0.88 INCH BUTLER NE LAW ENFORCEMENT
&&
VDEWALDSpecial weather statement, Aug 31, 6:01 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
601 PM CDT SUN AUG 31 2014
NEZ034-044-045-051-312345-
DODGE NE-SAUNDERS NE-BURT NE-WASHINGTON NE-
601 PM CDT SUN AUG 31 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DODGE...NORTHWESTERN
WASHINGTON...NORTH CENTRAL SAUNDERS AND SOUTHWESTERN BURT COUNTIES
UNTIL 645 PM CDT...
AT 600 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CEDAR BLUFFS...OR 36 MILES EAST OF COLUMBUS...MOVING NORTHEAST AT 30
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FREMONT...HOOPER...NICKERSON...UEHLING...WINSLOW...CAMP CEDAR...CAMP
EAGLE AND FREMONT LAKES STATE RECREATION AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EASTERN NEBRASKA.
LAT...LON 4142 9652 4144 9676 4158 9672 4178 9649
4160 9623
TIME...MOT...LOC 2300Z 230DEG 26KT 4147 9666
CHERMOKLocal storm report, Aug 31, 6:02 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
602 PM CDT SUN AUG 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL DAVID CITY 41.25N 97.13W
08/31/2014 M1.00 INCH BUTLER NE LAW ENFORCEMENT
&&
VDEWALDSpecial weather statement, Aug 31, 6:20 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 620 PM CDT SUN AUG 31 2014 NEZ051-066-067-010000- CASS NE-SAUNDERS NE-LANCASTER NE- 620 PM CDT SUN AUG 31 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CASS...NORTHEASTERN LANCASTER AND SOUTHEASTERN SAUNDERS COUNTIES UNTIL 700 PM CDT... AT 620 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORTHEASTERN LINCOLN...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LINCOLN...WAVERLY...ASHLAND...ELMWOOD...GREENWOOD...MURDOCK... EAGLE...ALVO...MEMPHIS...MEMPHIS STATE RECREATION AREA AND CAMP CAROL JOY HOLLING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR EASTERN NEBRASKA. LAT...LON 4074 9664 4086 9675 4117 9647 4088 9617 TIME...MOT...LOC 2320Z 237DEG 28KT 4084 9662 CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 3:44 PM CDT | Special Weather Statement | OAX | Pierce | 46 min |
| Aug 31, 3:55 PM CDT | Severe Thunderstorm Warning | OAX | Boone | 35 min |
| Aug 31, 4:27 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Wayne | 33 min |
| Aug 31, 4:31 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Madison, Platte, Stanton | 44 min |
| Aug 31, 5:03 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saline, Seward | 42 min |
| Aug 31, 5:11 PM CDT | Special Weather Statement | OAX | Wayne | 49 min |
| Aug 31, 5:33 PM CDT | Special Weather Statement | OAX | Cuming | 42 min |
| Aug 31, 5:40 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders, Seward | 35 min |
| Aug 31, 5:44 PM CDT | Severe Thunderstorm Warning | OAX | Cuming | 31 min |
| Aug 31, 5:50 PM CDT | Special Weather Statement | OAX | Seward | 40 min |
| Aug 31, 6:01 PM CDT | Special Weather Statement | OAX | Dodge | 44 min |
| Aug 31, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Saunders | 33 min |
| Aug 31, 6:15 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 30 min |
| Aug 31, 6:20 PM CDT | Special Weather Statement | OAX | Lancaster | 40 min |
| Aug 31, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Saunders | 19 min |
| Aug 31, 6:34 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 26 min |
| Aug 31, 6:40 PM CDT | Special Weather Statement | OAX | Douglas | 50 min |
| Aug 31, 6:57 PM CDT | Areal Flood Advisory | OAX | Butler, Dodge, Lancaster, Saunders, Seward, Washington | 5 hr |
| Aug 31, 6:58 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.